Wisconsin, 2019

Tornadoes and Hail in Wisconsin, July 19, 2019

July 19, 2019 · NWS GRB · 36 events in 17 counties and zones

A line of severe thunderstorms moved across much of central, north central, and eastern Wisconsin during the evening hours of July 19, 2019. Widespread tree and power line damage was reported from central Wisconsin into the Fox Valley and lake shore.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A line of severe thunderstorms moved across much of central, north central, and eastern Wisconsin during the evening hours of July 19, 2019. Widespread tree and power line damage was reported from central Wisconsin into the Fox Valley and lake shore. WPS reported over 50,000 outages at the height of the storm.

The worst damage was associated with a macroburst, a large downburst of straight-line winds that affected a large swath from Pelican Lake in Oneida County, southeast through Langlade and Oconto counties. Hundreds of thousands of trees were snapped or uprooted, resulting in damage to dozens of homes and cottages. The damage path was about 60 miles long and up to 10 miles wide at times. Winds were likely near 100 mph in the hardest hit areas near Lily in northeast Langlade County and near the Langlade-Oconto County line southwest of Boot Lake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 19, 5:41 PM CST, 6 minutes earlier.

Area forecast discussion, Jul 19, 5:41 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
641 PM CDT Fri Jul 19 2019

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Saturday
Issued at 352 PM CDT Fri Jul 19 2019

Main focus is on potential for significant severe weather this
evening.

Latest surface observations as of 20 UTC indicated surface warm
front making slow progress northward ahead of developing surface
wave currently over southwest Minnesota. Warm front stretched from
near Sheboygan to near Stevene Point to LaCrosse. Warm front has
been a bit slower moving northward than previously forecast.
Meanwhiile, upstream convection has rapidly developed near and
just northeast of surface low pressure system. Discrete SC
structures and small line segments already taking shape southwest
of DLH to near Alexandria Minnesota. Convection already starting
to enter far northwest Wisconsin northwest of Hayward. Appears
active convection will start to impact the far northwest portion
of the forercast area by 22-23 UTC which is a little sooner than
previous CAM forecasts. CAMS,particularly the HRRR, have been
very consistent in convection growing upscale to impressive QLCS
and tracking it across the northcentral portion of the forecast
area. However latest few HRRR runs have been a bit further south
with the deep convection which seems to fit the latest radar and
satellite observations. Deep layer shear over the northern half of
the forecast area is impressive especially given the degree of
instablity currently situated over the southern half of Minnesota
and over the southwest half of Wisconsin. MLCAPES are well over
4000 J/kg in this area and the instablity continues to move slowly
northward ahead of the approaching low pressure system. The
combination of 0-6 km shear greater than 40-45 kts and instablity
certainly favors initially discrete SC storms over central
Minnesota into northwest Wisconsin capable of very large hail,
significant damaging winds and perhaps a few tornadoes. There is
some uncertainty as to how quickly the convection can grow upscale
into large bowing line segment before impacting northcentral
Wisconsin. Another complicating factor is that the airmass over
far northern Wisconsin is still not as unstable as surface Tds are
still only in the mid-upper 50s. Thus, the greatest severe
weather threat may end up shifting a little further south. Given
the amount of 0-3 km shear, possibity of embedded weak tornadoes
within organized QLCS is also possible especially over northcentral
part of the forecast area.

ST forecast guidance has been pretty consistent on moving
convective activity east of the area around midnight.

Saturday, still somewhat uncertain for severe potential. Surface
boundary will likely extend somewhere over the central portion of
the forecast area. Models suggest another weak impulse make
interact with that boundary during the afterenoon hours which may
kick off additional convection. At this time, a slight risk for
the southern portion still seems warranted but will need to see
how overnight convection plays out as atmosphere may be pretty
worked over. Certainly will be noticably cooler for Saturday with
clouds and northerly winds especially north of I29.

.LONG TERM...Saturday Night Through Friday
Issued at 352 PM CDT Fri Jul 19 2019

The main highlights from this forecast period are the precip
trends for Saturday night into Sunday and the upper-level pattern
change that will bring drier conditions and near seasonal
temperatures to the area.

Saturday night into Sunday...A nearly stationary frontal boundary
will propagate south over Wisconsin on Saturday. By Saturday
evening, a surface high pressure system will be moving into the
Upper Mississippi Valley helping to push the slow frontal boundary
south out of the forecast area. Model guidance indicates the main
axis of showers and storms will ride along this front, with less
significant precipitation trailing behind it. The possibility for
storms over the forecast area late Saturday evening and night
will be on the decrease, as instability and lapse rates decrease
across the forecast area as the front moves south. It is possible
for some of the trailing precipitation to stick around across
central and east-central Wisconsin into Sunday morning.

Rest of the extended...The upper-level pattern will begin to
change on Sunday evening over the Upper Mississippi Valley to a
northwest mean flow. At the same time, a strong ridge of high
pressure over the Northern Plains will continue to build. The
northwest flow aloft and a surface high pressure moving into the
Northern Plains from Canada will keep the forecast area dry
through the rest of the extended. There are some hints of a
shortwave impacting the area on Wednesday that could bring the
next chance for showers and storms, however, much uncertainty
remains with this feature. Will continue to monitor.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 641 PM CDT Fri Jul 19 2019

A mesoscale convective system is currently developing across
northwest Wisconsin and is forecast to dive southeast through all
of the TAF sites during the evening hours. This complex is
expected to bring mainly high winds and heavy rain, however
isolated tornadoes and large hail are also possible. The complex
is expected to reach RHI around 00Z, AUW/CWA just after 01Z,
KGRB/KATW/KOSH just after 03Z and KMTW after 04Z.

Shower and thunderstorm activity is expected to end during the
overnight with relatively benign conditions through the morning
hours on Saturday. Showers and thunderstorms are again possible on
Saturday, mainly across central and east-central Wisconsin.
However there is quite a bit of model uncertainty with some models
keeping the activity south of the TAF sites. Therefore will leave
out of the current set of TAFs.

.KOSH...Southerly winds less than 10 knots this evening. Medium
confidence in TSRA impacting KOSH between 03-06Z this evening.
These thunderstorms could be strong to severe as they hit the
airport with damaging winds and heavy rain. Isolated tornadoes and
large hail are also possible. Introduced a prevailing group for
TSRA with northwest wind potential of 30 knots impacting the
terminal. Most favorable timing for thunderstorm activity Saturday
afternoon is between 17-23Z Saturday if it occurs.

Windshifts of interest include...potential for abrupt wind shift
to northwest due to thunderstorm winds at around 03Z. Low
confidence in wind direction post thunderstorm activity tonight,
current forecast keeps winds southwest.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for WIZ013-020-021-030-
031-035>040-045-048>050-073-074.
&&

SHORT TERM.....ESB
LONG TERM......Hykin
AVIATION.......Kurimski
Hazardous weather outlook, Jul 19, 2:16 PM CST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
316 PM CDT Fri Jul 19 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
316 PM CDT Fri Jul 19 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A significant severe weather outbreak appears increasingly likely
over parts of central, northcentral and northeast Wisconsin this
evening. The primary severe weather threat will be damaging
straight lines winds and large hail. A tornado or two is also
possible, especially earlier in the evening over northcentral
Wisconsin. As the evening progresses the threat will likely
transition to damaging straight lines winds. Localized wind gusts
to 70 mph are possible this evening especially north of highway
29.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The chance of thunderstorms will continue at times on Saturday
and Saturday night. It is possible that a severe thunderstorm
threat could develop at some point, though determining exactly
when is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

LMZ521-522-541>543-202030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
316 PM CDT Fri Jul 19 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of severe storms which could produce damaging
winds and large hail tonight.

Boaters should be alert for rapidly changing weather conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms at times on Saturday and Saturday
night that may pose a hazard for boaters. Periods of dense marine
fog are also possible.

ESB/Hykin

In the hours before

Special weather statement, Jul 19, 4:18 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
518 PM CDT Fri Jul 19 2019

WIZ010-018-192345-
Oneida WI-Lincoln WI-
518 PM CDT Fri Jul 19 2019

...SEVERE THUNDERSTORMS HEADED TOWARD LINCOLN AND SOUTHWEST ONEIDA
COUNTIES...

At 514 PM CDT, Doppler radar was tracking a severe thunderstorm near
Winter, or 16 miles southeast of Chippewa Flowage East, moving east-
southeast at 50 mph.

Large hail and damaging winds will be likely with this storm as it
arrives in southwest Oneida and northwest Lincoln counties around
610 PM CDT.

Locations impacted include...
Rhinelander, Merrill, Tomahawk, Harrison, Woodboro, Gilbert, Council
Grounds State Park, Tripoli, Dutch Corners and Birch Trails Girl
Scout Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm will likely be severe as it arrives, so be certain to
monitor local radio stations and available television stations for
additional information and warnings from the National Weather
Service.

&&

LAT...LON 4575 9004 4558 8933 4547 8937 4547 8943
      4534 8942 4514 8950 4512 9005
TIME...MOT...LOC 2214Z 285DEG 43KT 4573 9097

Kieckbusch
Special weather statement, Jul 19, 5:47 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
647 PM CDT Fri Jul 19 2019

WIZ018-030-035-036-200030-
Wood WI-Marathon WI-Portage WI-Lincoln WI-
647 PM CDT Fri Jul 19 2019

...SEVERE THUNDERSTORMS ARRIVING IN NORTHWEST WOOD...SOUTHWEST
LINCOLN AND WESTERN MARATHON COUNTIES BY AROPUND 730 PM CDT...

At 643 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sheldon to 6 miles east of Cornell to near
Chippewa Falls. Movement was east at 50 mph.

Damaging winds and large hail will be likely with these storms.

Locations impacted include...
Wausau, Marshfield, Weston, Merrill, Rib Mountain, Mosinee,
Abbotsford, Spencer, Council Grounds State Park and Rothschild.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and north central Wisconsin.

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
      4530 9005 4518 8942 4512 8942 4512 8930
      4475 8946 4448 8996 4458 9032
TIME...MOT...LOC 2343Z 288DEG 41KT 4539 9092 4514 9103 4495 9136

Kieckbusch

The radar

The Green Bay radar (KGRB), 191 km away, was scanning. The volume nearest the first event began at 23:48 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 3 tornado, 3 hail. Local standard time, as filed.

Tornado, Lincoln

When
July 19, 5:47 PM CST to 6:00 PM CST
Where
Lincoln County, 7.48 mi NNW of Spirit Falls to 6.79 mi NW of Tomahawk Rgnl Arpt
Rating
EF0
Path length
6.52 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
45.551, -90.036

Scattered trees were damaged (DI 28, DOD 2,3) by a tornado in northwest Lincoln County. The tornado was seen by the public. Peak winds were estimated at 75-80 mph.

Hail, Oneida

When
July 19, 6:43 PM CST
Where
Oneida County, 0.48 mi E of Rhinelander
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
45.630, -89.410

Quarter size hail fell in Rhinelander.

Hail, Oneida

When
July 19, 6:44 PM CST
Where
Oneida County, 0.48 mi E of Rhinelander
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
45.630, -89.410

Quarter size hail and heavy rain fell in Rhinelander.

Thunderstorm Wind, Oneida

When
July 19, 6:44 PM CST
Where
Oneida County, 2.81 mi S of Rhinelander
Measured
56 kt (64 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
45.590, -89.410

Thunderstorm winds downed trees south of Rhinelander. The time of this report is an estimate based on radar data.

Tornado, Oneida

When
July 19, 6:49 PM CST to 6:58 PM CST
Where
Oneida County, 5.47 mi SW of Lake George to 2.38 mi NW of Enterprise
Rating
EF0
Path length
5.42 mi
Path width
50 yd
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
45.538, -89.390

A tornado produced a path of scattered tree damage (DI 28, DOD 2,3) west of Pelican Lake. Peak winds were estimated around 80 mph.

Thunderstorm Wind, Lincoln

When
July 19, 6:56 PM CST
Where
Lincoln County, Gleason
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.300, -89.500

Thunderstorm winds downed numerous tree branches in Gleason.

Thunderstorm Wind, Marathon

When
July 19, 7:00 PM CST
Where
Marathon County, 2.26 mi WNW of Poniatowski
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
44.989, -90.025

Thunderstorm winds destroyed a 100 foot by 60 foot pole barn west of Edgar. The time of this event is an estimate based on radar data.

Thunderstorm Wind, Marathon

When
July 19, 7:04 PM CST
Where
Marathon County, Athens
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.030, -90.080

Thunderstorm winds downed power lines in Athens, knocking out electricity to much of the village.

Thunderstorm Wind, Wood

When
July 19, 7:05 PM CST
Where
Wood County, 0.85 mi SE of Marshfield
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.660, -90.160

Thunderstorm winds downed several trees and power lines throughout Wood County.

Thunderstorm Wind, Marathon

When
July 19, 7:10 PM CST
Where
Marathon County, 0.69 mi S of Colby
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
44.910, -90.300

Thunderstorm winds downed trees in Colby.

Thunderstorm Wind, Langlade

When
July 19, 7:15 PM CST
Where
Langlade County, Elcho
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
45.430, -89.180

Thunderstorm winds snapped and uprooted thousands of trees around Elcho.

Tornado, Marathon

When
July 19, 7:20 PM CST to 7:30 PM CST
Where
Marathon County, 1.45 mi SSW of Moon to 3.88 mi ENE of Knowlton
Rating
EF1
Path length
8.97 mi
Path width
100 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
44.750, -89.788

A tornado produced damage to dozens of trees (DI 28, DOD 2,3,4), damaged the roof of an outbuilding (DI 1, DOD 4), and demolished an old barn (DI 1, DOD 6) in the town of Knowlton. Peak winds were estimated near 90 mph.

Hail, Oneida

When
July 19, 7:25 PM CST
Where
Oneida County, 0.48 mi E of Pelican Lake
Measured
1.25 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
45.500, -89.110

Half dollar size hail fell at Pelican Lake.

Thunderstorm Wind, Langlade

When
July 19, 7:25 PM CST
Where
Langlade County, Antigo
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
45.150, -89.150

Thunderstorm winds downed trees and power lines in Antigo and across Langlade County.

Thunderstorm Wind, Oneida

When
July 19, 7:25 PM CST
Where
Oneida County, 0.48 mi E of Pelican Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
45.500, -89.110

Thunderstorm winds downed several six to eight inch diameter trees at Pelican Lake.

Thunderstorm Wind, Langlade

When
July 19, 7:29 PM CST
Where
Langlade County, 1.46 mi SSE of Pickerel
Measured
78 kt (90 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
45.350, -88.910

Thunderstorm winds uprooted and snapped thousands of trees, mainly pines, around Pickerel.

Thunderstorm Wind, Langlade

When
July 19, 7:30 PM CST
Where
Langlade County, Lily
Measured
87 kt (100 mph) estimated gust
Property damage
$350,000
Reported by
Emergency Manager
Coordinates
45.300, -88.850

Thunderstorm winds snapped and uprooted tens of thousands of trees across northern Langlade County. One hundred thirty-five structures in the county sustained damage. The hardest hit area was near Lily.

Thunderstorm Wind, Shawano

When
July 19, 7:45 PM CST
Where
Shawano County, 0.85 mi SE of Bowler
Measured
61 kt (70 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.860, -88.960

Thunderstorm winds caused widespread tree and power line damage throughout Shawano County. One tree hit a building and another landed on a car.

Thunderstorm Wind, Menominee (C)

When
July 19, 7:47 PM CST
Where
Menominee (C) County, Keshena
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
44.880, -88.630

Thunderstorm winds caused widespread tree and power line damage.

Thunderstorm Wind, Portage

When
July 19, 7:50 PM CST
Where
Portage County, Rosholt
Measured
61 kt (70 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.630, -89.300

Thunderstorm winds caused widespread tree and power line damage. The worst of the damage was across northeast Portage County.

Thunderstorm Wind, Marinette

When
July 19, 7:59 PM CST
Where
Marinette County, 0.49 mi E of Crivitz
Measured
61 kt (70 mph) estimated gust
Property damage
$125,000
Reported by
Trained Spotter
Coordinates
45.230, -88.010

Thunderstorm winds downed several trees in Crivitz.

Thunderstorm Wind, Shawano

When
July 19, 8:00 PM CST
Where
Shawano County, 2.81 mi N of Shawano
Measured
61 kt (70 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.810, -88.590

Thunderstorm winds caused widespread tree and power line damage in Shawano County.

Thunderstorm Wind, Marathon

When
July 19, 8:07 PM CST
Where
Marathon County, 2.93 mi SSE of Moon
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.730, -89.760

Thunderstorm winds downed trees in Marathon County. County Road O was impassable four miles south of Moon due to fallen trees.

Thunderstorm Wind, Oconto

When
July 19, 8:08 PM CST
Where
Oconto County, Mountain
Measured
65 kt (75 mph) estimated gust
Property damage
$300,000
Reported by
Trained Spotter
Coordinates
45.180, -88.480

Thunderstorm winds downed numerous trees in and around Mountain.

Thunderstorm Wind, Oconto

When
July 19, 8:15 PM CST
Where
Oconto County, 2.39 mi NE of Klondike
Measured
70 kt (81 mph) estimated gust
Property damage
$350,000
Reported by
Trained Spotter
Coordinates
45.090, -88.130

Thunderstorm winds downed trees along Highway 64 between Pound and Mountain.

Thunderstorm Wind, Wood

When
July 19, 8:15 PM CST
Where
Wood County, 1.21 mi SE of Nekoosa
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.310, -89.880

Thunderstorm winds downed large tree branches in Nekoosa.

Thunderstorm Wind, Waupaca

When
July 19, 8:30 PM CST
Where
Waupaca County, 4.17 mi N of Iola
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.560, -89.110

Thunderstorm winds downed several trees near Iola.

Thunderstorm Wind, Outagamie

When
July 19, 8:36 PM CST
Where
Outagamie County, Shiocton
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.430, -88.580

Thunderstorm winds downed several trees around Shiocton.

Thunderstorm Wind, Kewaunee

When
July 19, 8:40 PM CST
Where
Kewaunee County, 0.85 mi SE of Luxemburg
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.540, -87.690

Thunderstorm winds downed several trees around Luxemburg.

Thunderstorm Wind, Brown

When
July 19, 8:45 PM CST
Where
Brown County, 0.85 mi NE of Langes
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.390, -87.860

Thunderstorm winds downed trees in Brown County.

Thunderstorm Wind, Brown

When
July 19, 8:45 PM CST
Where
Brown County, 1.2 mi SE of Green Bay
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.510, -88.000

Thunderstorm winds downed several trees in and around Green Bay. Some trees blocked area roads.

Thunderstorm Wind, Kewaunee

When
July 19, 8:54 PM CST
Where
Kewaunee County, 0.69 mi N of Kewaunee
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.460, -87.500

Thunderstorm winds downed several trees in and around Kewaunee.

Thunderstorm Wind, Waushara

When
July 19, 8:57 PM CST
Where
Waushara County, 0.69 mi S of Wautoma
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.060, -89.280

Thunderstorm winds downed a few trees north of Wautoma.

Thunderstorm Wind, Manitowoc

When
July 19, 9:15 PM CST
Where
Manitowoc County, 0.5 mi E of Manitowoc
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
44.080, -87.660

Thunderstorm winds downed several trees around Manitowoc.

Thunderstorm Wind, Manitowoc

When
July 19, 9:25 PM CST
Where
Manitowoc County, 1.64 mi WSW of Northeim
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.990, -87.730

Thunderstorm winds downed several trees in Newton.

Thunderstorm Wind, Door

When
July 19, 9:30 PM CST
Where
Door County, 0.69 mi S of Egg Harbor
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.040, -87.280

Thunderstorm winds downed trees and power lines in Egg Harbor.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2019Every state in 2019This day in weather historyThe tornado archive for Wisconsin, 2019Warnings in Wisconsin, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841391, 841121, 841155, 841164, 841393, 841165, 847617, 841174, 841178, 841181, 841237, 841400, 841163, 841184, 841233, 841242, 841234, 841185, 841188, 841194, 841196, 841203, 841210, 841211, 841214, 841232, 841215, 841218, 841219, 841221, 841222, 841224, 841225, 841227, 841228, 841229.